MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2080-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The additional device referenced is filed under a separate medwatch report.Evaluation summary: visual inspection was performed on the returned device.The reported balloon rupture was confirmed.It is likely that the balloon rupture is the result of interaction with the lesion site or associated devices causing damage to the outer surface, resulting in rupture during inflation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the heavily calcified right iliac coronary artery.The 8.0x40mmx135cm armada 35 balloon dilatation catheter (bdc) was advanced without issue to the target lesion.The balloon ruptured at 10 atmospheres during the first inflation.The bdc was removed without issue and another 7.0x40mm x135cm armada 35 bdc was advanced without issue and it also ruptured at 10 atmospheres during the first inflation.An unspecified stent and new armada bdc were used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7392506
Report Number2024168-2018-02429
Device Sequence Number19002804
Product Code LIT
UDI-Device Identifier08717648155437
UDI-Public08717648155437
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberB2080-040
Device Lot Number71028G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Initial Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight70